Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 168, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 24, 2015, 5:54 PM CDT for Cole County, Moniteau County, Missouri. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2015, 5:54 PM CDT (22:54 UTC)
- Expired
- Jul 24, 2015, 6:33 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cole County, MO, Moniteau County, MO
The radar
The Pleasant Hill radar (KEAX), 150 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 6:06 PM CDT | TSTM WND GST 45 | Latham, MO | WIND GUSTS ESTIMATED 40-45 MPH AND VERY HEAVY RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2387 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 12.6
The text
As transmitted, in the capitals the NWS used until 2016.
880
WUUS53 KLSX 242254
SVRLSX
MOC051-135-242345-
/O.NEW.KLSX.SV.W.0168.150724T2254Z-150724T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
554 PM CDT FRI JUL 24 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONITEAU COUNTY IN CENTRAL MISSOURI...
SOUTHWESTERN COLE COUNTY IN CENTRAL MISSOURI...
* UNTIL 645 PM CDT
* AT 553 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CALIFORNIA...MOVING SOUTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CALIFORNIA...TIPTON...RUSSELLVILLE...CLARKSBURG...HIGH POINT...
EUGENE...LATHAM AND ENON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3868 9284 3868 9262 3874 9260 3874 9254
3835 9237 3834 9237 3834 9241 3839 9240
3842 9241 3843 9262 3860 9284
TIME...MOT...LOC 2253Z 340DEG 32KT 3859 9265
HAIL...<.75IN
WIND...60MPH
$$
GLASS3 follow-up statements
201
WWUS53 KLSX 242309
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
609 PM CDT FRI JUL 24 2015
MOC051-135-242345-
/O.CON.KLSX.SV.W.0168.000000T0000Z-150724T2345Z/
MONITEAU MO-COLE MO-
609 PM CDT FRI JUL 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR MONITEAU AND SOUTHWESTERN COLE COUNTIES...
AT 608 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF HIGH POINT...MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CALIFORNIA...TIPTON...RUSSELLVILLE...CLARKSBURG...HIGH POINT...
EUGENE...LATHAM AND ENON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3868 9284 3868 9258 3867 9252 3835 9237
3834 9237 3834 9241 3839 9240 3842 9241
3843 9262 3860 9284
TIME...MOT...LOC 2308Z 354DEG 22KT 3855 9268
HAIL...<.75IN
WIND...60MPH
$$
GLASS348
WWUS53 KLSX 242316
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
616 PM CDT FRI JUL 24 2015
MOC051-135-242345-
/O.CON.KLSX.SV.W.0168.000000T0000Z-150724T2345Z/
MONITEAU MO-COLE MO-
616 PM CDT FRI JUL 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHERN MONITEAU AND WEST CENTRAL COLE COUNTIES...
AT 616 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HIGH POINT...
MOVING SOUTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE...HIGH POINT...LATHAM AND ENON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3863 9284 3862 9266 3857 9247 3842 9240
3843 9262 3860 9284
TIME...MOT...LOC 2316Z 340DEG 32KT 3848 9265
HAIL...<.75IN
WIND...60MPH
$$
GLASS365
WWUS53 KLSX 242333
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
633 PM CDT FRI JUL 24 2015
MOC051-135-242342-
/O.CAN.KLSX.SV.W.0168.000000T0000Z-150724T2345Z/
MONITEAU MO-COLE MO-
633 PM CDT FRI JUL 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONITEAU AND WEST
CENTRAL COLE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
ST LOUIS.
LAT...LON 3863 9284 3862 9266 3857 9247 3842 9240
3843 9262 3860 9284
TIME...MOT...LOC 2330Z 340DEG 32KT 3834 9259
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:56 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 24, 3:56 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
356 PM CDT FRI JUL 24 2015
.SHORT TERM: (THROUGH LATE TONIGHT)
ISSUED AT 356 PM CDT FRI JUL 24 2015
MCS WILL CONTINUE TO WORK SOUTHWARD ALONG THE CAPE GRADIENT DURING
THE NEXT FEW HOURS. THIS IS ALSO IN THE SAME DIRECTION AS THE
FORWARD PROPAGATING CORFIDI VECTORS. THERE REMAINS THE POTENTIAL
FOR SOME SEVERE WIND GUSTS WITH THIS SYSTEM AS THE RAP FORECAST
SOUNDINGS AHEAD OF IT AT KCOU ARE SHOWING INVERTED-V PROFILES. THE
LATEST OBJECTIVE ANALYSIS WHICH SHOWS MLCAPES BETWEEN 3000-4000 J/KG
AND 0-6KM SHEAR NEAR 40KTS. HAVE INCREASE POPS EARLY THIS EVENING
OVER THE EASTERN OZARKS AS THIS SYSTEM MOVES SOUTHWARD ACROSS
EASTERN MISSOURI. HAVE ALSO KEPT CHANCES OVER NORTHEAST AND CENTRAL
MISSOURI INTO WEST CENTRAL ILLINOIS LATE THIS EVENING INTO THE
OVERNIGHT HOURS AS BOTH THE NAM AND GFS ARE SHOWING A SHORTWAVE
TROUGH MOVING EAST SOUTHEAST INTO THE AREA WHICH SHOULD PROVIDE SOME
ASCENT, AND THE RAP IS SHOWING AND INCREASE IN LOW LEVEL MOISTURE
CONVERGENCE OVER THE NORTHERN HALF OF THE CWA. GOING TEMPERATURES
LOOK GOOD FOR LOWS.
BRITT
.LONG TERM: (SATURDAY THROUGH NEXT FRIDAY)
ISSUED AT 356 PM CDT FRI JUL 24 2015
THUNDERSTORM TRENDS REMAIN THE KEY QUESTION FOR THE WEEKEND. HAVE
BASICALLY ONLY TWEAKED THE MIDNIGHT SHIFT'S POPS FOR THE WEEKEND.
THIS BREAKS DOWN TO 30-50% CHANCES FOR THE ENTIRE AREA SATURDAY
THROUGH SUNDAY. HIGHER DEWPOINT TEMPERATURES OVER WESTERN AND
CENTRAL MISSOURI SHOULD OVERSPREAD MUCH OF THE AREA PUSHING CAPE
VALUES OVER 3000 J/KG. LINGERING BOUNDARY IN THE VICINITY OF THE
MISSISSIPPI RIVER SHOULD PROVIDE ENOUGH FOCUS FOR AFTERNOON
CONVECTION TO FIRE THOUGH COVERAGE IS UNCERTAIN DUE TO A DECENT CAP.
NOT OVERLY IMPRESSED WITH THE DEEP LAYER SHEAR, BUT WITH THE HIGH
INSTABILITY THERE IS CERTAINLY ENOUGH TO BE CONCERNED WITH MULTI-
CELL CLUSTERS CAPABLE OF PRODUCING STRONG WINDS.
TEMPERATURES ON SATURDAY ARE UNCERTAIN DUE TO THE CHANCES FOR
CONVECTION. HOWEVER, IT DOES APPEAR THAT WE'LL GET WARM ENOUGH TO
REACH HEAT ADVISORY CRITERIA OVER PARTS OF CENTRAL AND SOUTHEAST
MISSOURI WHERE THUNDERSTORM COVERAGE LOOKS TO BE MORE WIDELY
SCATTERED TO ISOLATED. WILL GO AHEAD AND ISSUE AN ADVISORY FOR
THESE AREAS FOR SATURDAY FOR HEAT INDEX VALUES AROUND 105. ADVISORY
MAY NEED TO BE EXPANDED IF STORMS DO NOT DEVELOP AS EXPECTED...OR
POSSIBLY DROPPED IF THE THUNDERSTORM COVERAGE IS GREATER THAN
EXPECTED.
ANOTHER SHORTWAVE IS FORECAST TO MOVE OVERHEAD SATURDAY NIGHT
ASSOCIATED WITH A MODEST LOW LEVEL JET WILL CONTINUE THE THREAT FOR
STORMS OVER MUCH OF THE AREA SUNDAY LOOKS TO BE A REPEAT OF OF
SATURDAY WITH THE SYNOPTIC BOUNDARY CONTINUING TO BE REINFORCED BY
THUNDERSTORMS. THUNDERSTORM CHANCES SHOULD BE WANING QUICKLY THOUGH
FOR SUNDAY NIGHT INTO THE BEGINNING OF NEXT WEEK AS A STRONG UPPER
LEVEL RIDGE BUILDS ACROSS THE AREA. THINK THE VAST MAJORITY OF THE
AREA SHOULD BE DRY BY LATE SUNDAY NIGHT AND MONDAY WITH ONLY SLIGHT
CHANCE POPS MONDAY AND TUESDAY. MEDIUM RANGE MODELS HAVE A WEAK COLD
FRONT MOVING THROUGH THE AREA WEDNESDAY NIGHT INTO THURSDAY WITH
ANOTHER CHANCE FOR STORMS.
CARNEY
&&
.AVIATION: (FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 100 PM CDT FRI JUL 24 2015
COMPLEX OF STORMS OVER IOWA WILL DROP SOUTH AND MAY AFFECT KCOU
AND KUIN, BUT HAVE NOT ADDED THEM TO THE TAFS YET BECAUSE OF
TIMING AND UNCERTAINTY CONCERNS. THE POSSIBILITY THAT THIS COMPLEX
WILL REACH THE ST. LOUIS METRO TAF SITES IS EVEN MORE UNCERTAIN AS
IT IS MORE STABLE OVER EASTERN MISSOURI. THERE MAY BE SOME MVFR BR
OR HZ OVERNIGHT, BUT EXPECT IT TO BE PATCHY. MAY BE ADDITIONAL
CHANCES FOR THUNDERSTORMS TOMORROW, BUT CHANCES LOOK TOO LOW AT
THIS TIME TO INCLUDE IN THE TAF.
SPECIFICS FOR KSTL: THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER
THE NEXT 30 HOURS, MAINLY LATER THIS AFTERNOON AND THIS EVENING,
AND THEN AGAIN TOMORROW. HOWEVER CHANCES ARE TOO LOW TO INCLUDE IN
THE TAF AT THIS TIME. OTHERWISE...EXPECT DRY AND VFR CONDITIONS.
BRITT
&&
.PRELIMINARY POINT TEMPS/POPS:
SAINT LOUIS 77 92 77 91 / 10 50 50 50
QUINCY 72 89 73 88 / 40 50 50 50
COLUMBIA 75 93 74 91 / 30 40 40 40
JEFFERSON CITY 75 94 75 92 / 30 40 40 40
SALEM 69 90 74 89 / 10 30 40 40
FARMINGTON 71 90 72 89 / 10 30 30 30
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...HEAT ADVISORY FROM NOON TO 7 PM CDT SATURDAY FOR BOONE MO-
CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
IRON MO-MONITEAU MO-MONTGOMERY MO-OSAGE MO-REYNOLDS MO-
WARREN MO-WASHINGTON MO.
IL...NONE.
&&
WFO LSXHazardous weather outlook, Jul 24, 4:37 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 437 PM CDT FRI JUL 24 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-251200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 437 PM CDT FRI JUL 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS TONIGHT. SOME STORMS MAY BE SEVERE...PRIMARILY EARLY IN THE EVENING. DAMAGING WIND AND LARGE HAIL ARE THE PRIMARY SEVERE WEATHER THREATS. MAJOR FLOODING IS ONGOING ALONG THE ILLINOIS RIVER FROM LA GRANGE TO MEREDOSIA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY NIGHT ACROSS THE ENTIRE AREA. SOME STRONG TO SEVERE STORMS ARE POSSIBLE. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS FOR PARTS OF THE AREA FOR MONDAY THROUGH TUESDAY NIGHT. A WEAK COLD FRONT WILL MOVE THROUGH WEDNESDAY NIGHT AND THURSDAY BRINGING A CHANCE FOR STORMS TO MUCH OF THE AREA. HEAT INDEX VALUES IN EXCESS OF 105 DEGREES ARE LIKELY ACROSS PARTS OF CENTRAL AND SOUTHEAST MISSOURI ON SATURDAY...AND A HEAT ADVISORY IS IN EFFECT FOR THOSE AREAS. HEAT INDEX READINGS OF 100 TO 105 ARE POSSIBLE ACROSS MUCH OF THE AREA SUNDAY THROUGH TUESDAY. MAJOR RIVER FLOODING WILL CONTINUE ON THE ILLINOIS RIVER AT LAGRANGE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER CENTRAL AND NORTHERN MISSOURI THIS EVENING. CARNEY
In the hours before
Special weather statement, Jul 24, 2:43 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 243 PM CDT FRI JUL 24 2015 MOZ018-242030- KNOX MO- 243 PM CDT FRI JUL 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KNOX COUNTY UNTIL 330 PM CDT... AT 242 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF BRASHEAR...MOVING SOUTH AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EDINA...GREENSBURG...HURDLAND...NOVELTY AND BARING. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHEASTERN MISSOURI. LAT...LON 4030 9216 3999 9218 4000 9235 4030 9235 TIME...MOT...LOC 1942Z 014DEG 16KT 4028 9240 GOSSELIN
Special weather statement, Jul 24, 5:46 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
546 PM CDT FRI JUL 24 2015
MOZ047-242330-
MONITEAU MO-
546 PM CDT FRI JUL 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONITEAU COUNTY
UNTIL 630 PM CDT...
AT 546 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TIPTON...MOVING SOUTH AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TIPTON...CLARKSBURG...HIGH POINT AND LATHAM.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3869 9284 3868 9262 3843 9256 3843 9262
3860 9284
TIME...MOT...LOC 2246Z 354DEG 24KT 3870 9275
GLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:43 PM CDT | Special Weather Statement | LSX | Knox | 47 min |
| Jul 24, 3:59 PM CDT | Heat Advisory | LSX | Boone, Callaway, Cole, Crawford, Franklin, Gasconade and 7 more | 27 hr |
| Jul 24, 5:46 PM CDT | Special Weather Statement | LSX | Moniteau | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.